MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-35-50-3
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info) unknown as not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The patient was having their annual cecostomy tube changed.A cecostomy tube was placed over guidewire in patient.The guidewire got stuck upon removal and unraveled.There may have been some wire left in the body.The user ended up cutting the cecostomy tube along with the stuck guidewire and thread a new guidewire inside, resulting in having to re-do the procedure with a new cecostomy and guidewire.
 
Additional Manufacturer Narrative
Investigation/evaluation during the course of the investigation, a visual inspection, along with a review of the complaint history, quality control, documentation, specifications, trends, dimensional verification, manufacturing instructions, and a drawing of the returned used and damaged product was conducted.Photos and one used and damaged wire guide were returned for investigation.An examination of the determined the wire guide had two kinks; 10.7 cm and 36.1 cm from the proximal end.It was also noted that the intact wire guide was 41.8 cm.And the core and safety wire were exposed.The exposed core wire was 5.3 cm (total length of 47.1).The exposed safety wire was 9.4 cm.The elongated coil was 93.0 cm.Approximately 3 cm of the core wire guide was missing.This device was inspected 100% for bends, kinks, adequate joint strength, correct outside dimension and other surface imperfections during the manufacturing process and again, prior to transport.Although it is plausible to suggest that the wire guide met with resistance beyond its intended design during a procedurally related event; based on the information provided and the investigation of the returned complaint device, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5656625
Report Number1820334-2016-00319
Device Sequence Number350737
Product Code DXQ
UDI-Device Identifier00827002005242
UDI-Public(01)00827002005242(17)210115(10)6475818
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTSCF-35-50-3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/13/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2016
Supplement Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;